MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CV-47702-E
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the passage of the catheter, the tip expanded, making it impossible for it to progress." the user changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr number includes: 3006425876-2025-00379.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one two-lumen catheter and a guidewire for analysis.Signs of use in the form of biomaterial were observed on the returned components.Visual examination revealed the guidewire was unraveled from the proximal end.There were also multiple kinks throughout the guidewire body.The distal j-bend intact but slightly misshapen.The spring coil was still attached at the distal end.Microscopic examination of the guidewire confirmed the core wire was broken adjacent to the proximal weld.The exposed proximal core wire tip was tapered at the point of separation.Both welds were present and appeared full and spherical.The distal weld was still intact.The kinks in the guidewire body measured at 289mm, 397mm, 454mm, and 556mm from the proximal tip of the core wire.The overall length of the broken core wire measured 598mm, which is within the specification limits of 596mm - 604mm per the guidewire product drawing; therefore, no pieces of the core wire were missing.The outer diameter of the guidewire measured 0.80mm, which is within the specification limits of 0.788mm - 0.826mm per the guidewire product drawing.Functional testing was not able to be performed due to the nature of the damage.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guidewire unraveled during use was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guidewire met all relevant dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21993729
Report Number3006425876-2025-00457
Device Sequence Number4478645
Product Code FOZ
UDI-Device Identifier10801902102536
UDI-Public(01)10801902102536(11)240515(17)260306(10)71F24E0017(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/06/2026
Device Catalogue NumberCV-47702-E
Device Lot Number71F24E0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown